Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 124, NWS Raleigh, NC

June 23, 2016Granville County, Vance County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2016, 6:16 PM EDT for Granville County, Vance County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2016, 6:16 PM EDT (22:16 UTC)
Expired
Jun 23, 2016, 7:00 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Granville County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

212 
WUUS52 KRAH 232216
SVRRAH
NCC077-181-232300-
/O.NEW.KRAH.SV.W.0124.160623T2216Z-160623T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 700 PM EDT

* AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  HITESBURG...OR NEAR VIRGILINA...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...OXFORD...STOVALL...MIDDLEBURG...BEREA...
  SATTERWHITE POINT MARINA...DABNEY...
  STEELE CREEK MARINA & CAMPGROUND...KERR LAKE AND BULLOCKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR KERR LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3635 7829 3620 7880 3637 7880 3654 7879
      3654 7832
TIME...MOT...LOC 2215Z 330DEG 29KT 3662 7870 

HAIL...1.00IN
WIND...60MPH
 
$$

22
1 follow-up statement
246 
WWUS52 KRAH 232235
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT THU JUN 23 2016

NCC077-181-232300-
/O.CON.KRAH.SV.W.0124.000000T0000Z-160623T2300Z/
VANCE NC-GRANVILLE NC-
635 PM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR VANCE AND GRANVILLE COUNTIES...

AT 635 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
CLARKSVILLE...OR 11 MILES SOUTHEAST OF VIRGILINA...MOVING SOUTHEAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...STOVALL...MIDDLEBURG...BEREA...SATTERWHITE POINT
MARINA...DABNEY...STEELE CREEK MARINA & CAMPGROUND...KERR LAKE AND
BULLOCKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR KERR LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3635 7829 3620 7880 3637 7880 3654 7879
      3654 7832
TIME...MOT...LOC 2235Z 330DEG 29KT 3648 7860 

HAIL...1.00IN
WIND...60MPH
 
$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:02 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 23, 4:02 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
402 PM EDT THU JUN 23 2016

.SYNOPSIS...
An active northwest flow aloft will prevail over the
Carolinas and Mid-Atlantic through Friday night. Dry conditions will
return later this weekend as an upper level ridge builds northeast
along the Appalachians, however, a more active pattern will return
early next week as the ridge weakens and NW flow aloft becomes
established over the region again.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM Thursday...

A 1009 mb surface low over the OH valley will weaken and track SE
toward diffluent flow aloft along the Mid-Atlantic/Carolinas today
as parent shortwave energy rapidly outpaces the surface low and
tracks rapidly E/ENE across New England toward the Canadian
Maritimes. An associated cold front, previously expected to progress
southward into central NC tonight, has become increasingly difficult
to locate this afternoon, having been washed out or masked by a
train of MCS activity progressing E/ESE across the Virginias.
Broken/overcast cloud cover and shower activity north of the hwy 64
corridor this morning through early afternoon are associate with the
aforementioned MCS activity. As a result, expect a N-S gradient of
high temps this afternoon, ranging from near ~80F near the VA border
in the NE coastal plain to ~90F Triad/Raleigh, to mid/upper 90s near
the SC border. Instability will also vary greatly across central NC,
from strong ~3000 MLCAPE in the West/SW piedmont to Moderate/capped
1000 MLCAPE in the central and NE coastal plain. With time, expect
strong destabilization, driven by rich low-level moisture advection
beneath a modified elevated mixed layer, to spread from the W/SW
Piedmont toward the Triangle and Coastal Plain late this aft/eve.

The train of MCS activity currently tracking through the Virginias
has altered airmass destabilization over central NC, and has likely
altered/modified the cold front progressing south of the Mason-Dixon
line this afternoon. Given that the forecast was complicated to
begin with, confidence is very low with regard to the evolution/
coverage/location of convection this afternoon through tonight.
Current thinking is that, *should activity develop*, it will most
likely be in vicinity of a differential heating boundary in the NW
Piedmont during the mid/late afternoon (peak heating). Initial
development will rapidly become supercells (splitters most likely)
given strong instability and 35-45 kt deep layer shear. Cyclonic
(right) movers will exhibit a motion from ~300 degrees at ~20 kt,
while anticyclonic (left) movers will exhibit a motion from ~260
degrees at 35 kt. As a result, such activity will tend to propagate
E/SE toward the Sandhills, where upscale growth along outflow will
likely ensue given steep low-level lapse rates and DCAPE values of
1000-1200 J/kg south of Hwy 64. If small amplitude disturbances
/DPVA/ cross the region in NW flow aloft this evening/tonight,
additional development could occur across the western Piedmont (or
anywhere else in central NC). With the above in mind, a conditional
potential for isolated severe thunderstorms will certainly be
present, with a primary threat of large (quarter to golfball size)
hail and damaging straight line winds. -Vincent

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 330 PM Thursday...

Forecast confidence for Fri/Fri night has actually decreased over
the past 24 hours. A train of MCSs propagating SE/ESE through the
Virginias early this morning through the middle of this afternoon
(i.e. currently) has significantly altered the mesoscale pattern
(low-level height/wind fields) over the Mid-Atlantic, including
washing out or completely masking the backdoor cold front previously
expected to track southward through VA into northern portions of
central NC late tonight. As a result, model guidance no longer
indicates a cooler airmass advecting into the region from the north
on Friday. Instead, guidance suggests that the 1010 mb sfc low
currently in OH will transition SE into central VA/northern NC
Friday afternoon as DPVA attendant shortwave energy progressing
eastward through the Mid-Atlantic tracks in close vicinity to an
'effective' frontal zone, one which separates a cloudy/rain cooled
airmass (assoc/w persistent convection/MCS remnants in VA) from a
hot/unstable airmass assoc/w strong insolation to the south in NC.
This low is expected to gradually transition to the NC coast Fri
night as northerly flow develops across VA/DELMARVA (in response to
surface pressure rises /subsidence/ over New England and the
northern Mid-Atlantic), pushing the frontal zone S/SE through
central NC Fri night.

Guidance suggests thermodynamic conditions Fri afternoon will be
similar to today, i.e. strong insolation, rich low-level moisture
and a modified elevated mixed layer contributing to strong diurnal
destabilization. Expect convection to develop during the mid/late
afternoon as low-level convergences increases in vicinity of the sfc
low and (later) along the S/SE advancing frontal zone Fri eve/night.
Given effective bulk shear values supportive of supercells, expect a
potential for isolated severe storms capable of producing large hail
and damaging winds. -Vincent

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 400 PM Thursday...

Little change in overall forecast rationale through the medium
range. Ridging at the surface and aloft will build across the
Middle Atlantic states this weekend, with associated cooler and
mainly dry conditions. The exception will be on Sat, as the cold
front forecast to cross central NC Fri night settles through the
Coastal Plain, with an associated lingering chance of showers.
Broken to overcast low clouds in NE low level flow are also likely
to expand SWD throughout the CWFA during the morning-midday hours
Sat, and probably linger into at least the first half of the
afternoon east of I-95. Temperatures should accordingly remain at
or below guidance values over the far NE Piedmont and Coastal
Plain, with highs ranging from near 90 SW to around 80 or so NE.
Low clouds will be shunted progressively further SWWD through
early Sunday, with subsequent mostly sunny and warmer conditions,
and highs in the middle 80s to lower 90s, on Sunday.

A mid to upper-level trough is forecast to become re-established over
the ERN U.S early to mid next week, with an associated wavy
frontal zone at the surface --and associated above average
chances of showers and storms-- expected to waver across the
Middle Atlantic states. Any relatively lower probability of
convection will likely be late Tue night-Wed, when the models
indicate the frontal zone is most likely to drift south of central
NC, albeit only briefly.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 100 PM Thursday...

24-hr TAF Period: Expect a potential for showers/storms late this
afternoon/evening into tonight at all terminals, though The best
overall potential for convection (and perhaps an isolated severe
storm) will occur at INT/GSO/RDU/FAY terminals between 21Z this
afternoon and 06Z tonight. Otherwise, VFR conditions will prevail at
all terminals. Light SW winds this afternoon will become variable
overnight.

Looking Ahead: Sub-VFR conditions associated with showers/storms
will remain possible Fri/Fri night. Drier /VFR/ conditions will
prevail over the weekend as an upper level ridge builds over the
Appalachians. A more active pattern of NW flow aloft will return
early next week. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...26
AVIATION...VINCENT
Hazardous weather outlook, Jun 23, 3:55 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT THU JUN 23 2016

NCZ007>011-021>028-038>043-075>078-088-089-242000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
355 PM EDT THU JUN 23 2016

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING FOR
SEVERE THUNDERSTORM WATCH 291.

NCZ073-074-083>086-242000-
STANLY-MONTGOMERY-ANSON-RICHMOND-SCOTLAND-HOKE-
355 PM EDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
CENTRAL NORTH CAROLINA FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 3:43 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     YOUNGSVILLE             36.03N 78.48W
06/22/2016                   FRANKLIN           NC   PUBLIC

            TREE DOWN. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jun 23, 3:44 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     YOUNGSVILLE             36.03N 78.48W
06/22/2016                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jun 23, 3:46 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     5 WSW ASHEBORO          35.70N 79.90W
06/22/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN BLOCKING ROAD AT BACK CREEK CHURCH
            RD AND STUTTS RD.

0417 PM     TSTM WND DMG     3 NW ULAH               35.67N 79.89W
06/22/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE REPORTED DOWN BLOCKING ROADWAY AT NC
            HWY 49 AND TOT HILL FARM RD.

0436 PM     TSTM WND DMG     5 E ULAH                35.64N 79.75W
06/22/2016                   RANDOLPH           NC   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN. ALSO, LARGE
            TREE DOWN NEXT DOOR, BLOCKING THE DRIVEWAY.
            NICKEL SIZE HAIL ALSO OBSERVED.

0955 PM     TSTM WND DMG     YOUNGSVILLE             36.03N 78.48W
06/22/2016                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN.

1008 PM     TSTM WND DMG     3 ESE FRANKLINTON       36.09N 78.41W
06/22/2016                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ON MAYS CROSSROADS ROAD NEAR
            FRANKLINTON.

1010 PM     TSTM WND DMG     LOUISBURG               36.10N 78.30W
06/22/2016                   FRANKLIN           NC   911 CALL CENTER

            MULTIPLE TREES DOWN IN LOUISBURG.

1023 PM     TSTM WND DMG     5 E YOUNGSVILLE         36.02N 78.39W
06/22/2016                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ON HART ROAD.

1035 PM     TSTM WND DMG     1 SSW BUNN              35.95N 78.26W
06/22/2016                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN NEAR THE 300 BLOCK OF BUNN
            ELEMENTARY SCHOOL ROAD.

1035 PM     TSTM WND DMG     1 W BUNN                35.96N 78.26W
06/22/2016                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ON HIGHWAY 98 JUST OUTSIDE BUNN.

1035 PM     HAIL             3 NE ROCKY MOUNT        35.98N 77.76W
06/22/2016  U1.00 INCH       EDGECOMBE          NC   PUBLIC

            PUBLIC REPORT OF QUARTER-SIZE HAIL NEAR THE
            INTERSECTION OF HWY 97 AND OLD BATTLEBORO
            RD, RELAYED VIA LOCAL MEDIA SOCIAL MEDIA
            PAGE.

1100 PM     HAIL             1 N BAILEY              35.80N 78.11W
06/22/2016  U1.00 INCH       NASH               NC   PUBLIC

            . THE DURATION OF THE HAIL EVENT WAS 15
            MINUTES.

1100 PM     TSTM WND DMG     FRANKLINTON             36.10N 78.46W
06/22/2016                   FRANKLIN           NC   PUBLIC

            TREE DOWN ON OUTBUILDING.

1115 PM     TSTM WND DMG     1 NNW SIMS              35.78N 78.07W
06/22/2016                   NASH               NC   AMATEUR RADIO

            POWERLINES DOWNED AT OLD RALEIGH ROAD AND
            ROCK RIDE SIMS ROAD.

1115 PM     HAIL             1 NNE BAILEY            35.80N 78.11W
06/22/2016  U1.00 INCH       NASH               NC   PUBLIC

            .

1120 PM     HAIL             2 E SIMS                35.77N 78.02W
06/22/2016  U1.00 INCH       WILSON             NC   EMERGENCY MNGR

            .

1135 PM     HAIL             4 SE SIMS               35.72N 78.02W
06/22/2016  E1.00 INCH       WILSON             NC   PUBLIC

            .

1237 AM     HAIL             4 S FALLS LAKE          35.87N 78.59W
06/23/2016  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER REPORTS NICKEL TO
            QUARTER-SIZE HAIL FALLING.

0100 AM     TSTM WND DMG     4 SW PILOT              35.84N 78.31W
06/23/2016                   WAKE               NC   AMATEUR RADIO

            TREE DOWN ON A CAR. NO INJURIES REPORTED.

0455 AM     TSTM WND DMG     4 NNW ARCOLA            36.34N 78.01W
06/23/2016                   WARREN             NC   911 CALL CENTER

            TREE DOWN ACROSS MOUNTAIN VIEW RD IN THE
            GROVE HILL AREA.

0500 AM     TSTM WND DMG     3 E ARCOLA              36.27N 77.92W
06/23/2016                   HALIFAX            NC   911 CALL CENTER

            TREE DOWNED ACROSS HWY 561 AT WILLIAMS ROAD.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jun 23, 4:02 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT THU JUN 23 2016

NCZ022-023-232045-
GUILFORD   NC-ALAMANCE   NC-
402 PM EDT THU JUN 23 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD AND
ALAMANCE COUNTIES UNTIL 445 PM EDT...

AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELON COLLEGE...OR 7 MILES SOUTHWEST OF BURLINGTON...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...MEBANE...
MCLEANSVILLE...ELON COLLEGE...SUMMERFIELD...
GIBSONVILLE AND STOKESDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7926 3591 7926 3585 7924 3584 7954
      3590 7955 3592 8004 3626 8004
TIME...MOT...LOC 2001Z 278DEG 18KT 3600 7953

10
Special weather statement, Jun 23, 5:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT THU JUN 23 2016

NCZ023-024-232200-
ORANGE   NC-ALAMANCE   NC-
502 PM EDT THU JUN 23 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN ORANGE
AND CENTRAL ALAMANCE COUNTIES UNTIL 600 PM EDT...

AT 502 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BURLINGTON...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...ELON COLLEGE...
GIBSONVILLE...HAW RIVER...SWEPSONVILLE...GLEN RAVEN AND SCHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3615 7905 3598 7916 3605 7954 3612 7954
      3618 7952
TIME...MOT...LOC 2102Z 283DEG 24KT 3608 7946

77
Special weather statement, Jun 23, 5:23 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT THU JUN 23 2016

NCZ023-039-040-232200-
RANDOLPH   NC-ALAMANCE   NC-CHATHAM   NC-
523 PM EDT THU JUN 23 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RANDOLPH...SOUTHERN ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL
600 PM EDT...

AT 522 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF RANDLEMAN...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILER CITY...LIBERTY...STALEY AND SNOW CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY... MONITOR LOCAL RADIO STATIONS AND
AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3579 7975 3591 7972 3590 7955 3585 7924
      3567 7930
TIME...MOT...LOC 2122Z 277DEG 20KT 3585 7964

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:31 PM EDTSpecial Weather StatementRAHFranklin44 min
Jun 22, 9:43 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance32 min
Jun 22, 9:47 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 22, 9:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren36 min
Jun 22, 10:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson62 min
Jun 22, 10:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren20 min
Jun 22, 10:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake36 min
Jun 22, 10:59 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson31 min
Jun 22, 11:30 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson30 min
Jun 23, 12:19 AM EDTSpecial Weather StatementRAHWake56 min
Jun 23, 12:30 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Jun 23, 1:19 AM EDTSpecial Weather StatementRAHWilson41 min
Jun 23, 1:23 AM EDTSpecial Weather StatementRAHDurham, Orange37 min
Jun 23, 1:27 AM EDTSpecial Weather StatementRAHJohnston48 min
Jun 23, 1:44 AM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake46 min
Jun 23, 2:16 AM EDTSpecial Weather StatementRAHFranklin44 min
Jun 23, 3:44 AM EDTSpecial Weather StatementRAHGranville31 min
Jun 23, 3:46 AM EDTSpecial Weather StatementRAHWake44 min
Jun 23, 4:17 AM EDTSpecial Weather StatementRAHVance, Warren43 min
Jun 23, 4:51 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Jun 23, 4:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford43 min
Jun 23, 4:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange49 min
Jun 23, 5:02 PM EDTSpecial Weather StatementRAHAlamance, Orange58 min
Jun 23, 5:08 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange67 min
Jun 23, 5:23 PM EDTSpecial Weather StatementRAHChatham37 min
Jun 23, 5:51 PM EDTTornado WarningRAHAlamance, Chatham, Orange28 min
Jun 23, 6:18 PM EDTSevere Thunderstorm WarningRAHChatham41 min
Jun 23, 6:54 PM EDTSevere Thunderstorm WarningRAHGranville, Person51 min
Jun 23, 7:01 PM EDTSevere Thunderstorm WarningRAHVance, Warren44 min
Jun 23, 7:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren46 min
Jun 23, 7:37 PM EDTTornado WarningRAHGranville23 min
Jun 23, 7:53 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Orange, Person, Vance52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.